MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG UN3 SCREWS, SELF-DRILLING, 1.5X4MM, 5/P; IMPLANT

STRYKER LEIBINGER FREIBURG UN3 SCREWS, SELF-DRILLING, 1.5X4MM, 5/P; IMPLANT
Catalog Number 56-15904
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is not available for evaluation.If additional information is received it will be reported on a supplemental report.Device was not returned.
 
Event or Problem Description
It was reported by the distributor that during a brain tumor case, while preparing to close the skull flap, the surgeon had difficulty purchasing the bone with the screws, and the screws slipped several times.No adverse events were reported.
 
Additional Manufacturer Narrative
The reported device was not returned for evaluation, thus the reported event could not be confirmed.As a result of the reported event, it was stated that the ¿damage screws need to be replaced and more time needed to correct with new screws.¿ additional information has been requested in order to provide more details to the reported event.In a fol-low-up email, it has been mentioned that blades 62-15030 and 62-15032 were used during the procedure.These blades are appropriate to be used with the reported screw.No pre-drilling has been performed.However, in the instructions for use (ifu # 90-02011, rev.12), it has been mentioned that, if it is difficult for self-drilling screws to start or insert into the bone, pilot holes should be drilled.The sales rep also mentioned that there was a surgical delay of 10-15 minutes.Further, the review of the related dhr of the device in question has shown that it was manufactured to specification and has been accepted in final stock without any reported discrepancies.Possible root causes according to the related risk management file are: insufficient bone-quality/quantity.Excessive force on bone (wrong handling).Too less fixation of implant to bone.Implant damage/breakage due to compromised mechanical strength of implant/instrument (inap-propriate handling).Insufficient handling properties with gloves (inappropriate ergonomics; inappropriate handling).Too less implant-instrument connection (too less axial force during screw pick-up; use of dam-aged screw driver blade).Too high forces during implantation (too less implant-instrument connection).Based on statistical evaluation there are no indications for any systematic design, material or manufacturing related issue.Therefore, no corrective and/or preventive actions are deemed necessary at this time.The complaint is added to the complaint trend.
 
Event or Problem Description

Brand Name
UN3 SCREWS, SELF-DRILLING, 1.5X4MM, 5/P
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
MDR Report Key8666335
Report Number0008010177-2019-00028
Device Sequence Number14081120
Product Code HBW
UDI-Device Identifier34546540684920
UDI-Public34546540684920
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K112557
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number56-15904
Device Lot Number1000297572
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/10/2019
Supplement Date Received by Manufacturer05/10/2019
Initial Report FDA Received Date06/04/2019
Supplement Report FDA Received Date11/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1